Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Third-order solutions of Burgers' equation


Author: R. W. Lardner
Journal: Quart. Appl. Math. 44 (1986), 293-301
MSC: Primary 35Q20; Secondary 76L05
DOI: https://doi.org/10.1090/qam/856182
MathSciNet review: 856182
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Burgers' equation with small dissipation coefficient and general initial conditions is considered. The first three terms are calculated in both the inner (i.e., close to the shock) and outer (away from the shock) expansions. It is shown that these two expansions can be matched and that this third-order matching essentially completes the determination of the secònd-order inner solution but leaves an undetermined function in the third-order solution. It is also shown that the second-order inner solution can be determined completely, without use of the third-order inner solution, by use of an integral conservation property.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35Q20, 76L05

Retrieve articles in all journals with MSC: 35Q20, 76L05


Additional Information

DOI: https://doi.org/10.1090/qam/856182
Article copyright: © Copyright 1986 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website